MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS
Model Number HOYA 250 ISERT (+21.50 OD)
Health Effect - Clinical Code Edema (1820)
Date of Event 12/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Please note that there was no way for us to confirm the validity of the complaint since the product has not been returned for evaluation at this time regarding device evaluated by mfr? part of this report, hoya device has not yet been returned.(b)(4).
 
Event or Problem Description
It was reported that the patient received hoya 250 lens on (b)(6) 2016 at outpatient surgical center in (b)(6).After 2 months, (b)(6) 2016 the surgeon removed the lens due to "power miss." on jan 13, 2017 hoya received information from b&l stating the surgeon believed the hoya iol was mislabeled.On (b)(6) 2016 the hoya lens was removed and replaced with a b&l li61ao model lens +18.5 diopter.On (b)(6) 2017 model li61ao +18.5 diopter lens was exchanged and surgeon believed a "power miss" and replaced with li61ao + 20.0 diopter.Also reported hoya lens nhr505r1 +21.5 was implanted on (b)(6) 2016 and a day after, on (b)(6) 2016 the patient developed myopic sight -4.00.The size of capsulorhexis was 5.L victus with intended target -2.00.Physician believes both hoya and b&l lenses were mislabeled and to be the most likely cause of the refractive error.The patient's current prognosis and treatment on (b)(6) 2017 (1 day post-op) is edema.
 
Additional Manufacturer Narrative
Please note that there was no way for us to confirm the validity of the complaint since the product has not been returned for evaluation at this time qa singapore evaluation: the product was not returned from the customer, therefore visual inspection could not be performed on the lens and further information could not be provided.(b)(4).
 
Event or Problem Description
It was reported that the patient received hoya 250 lens on (b)(6) 2016 at outpatient surgical center in (b)(6).After 2 months, (b)(6) 2016 the surgeon removed the lens due to "power miss." on jan 13, 2017 hoya received information from b and l stating the surgeon believed the hoya iol was mislabeled.On (b)(6) 2016 the hoya lens was removed and replaced with a b and l li61ao model lens +18.5 diopter.On (b)(6) 2017 model li61ao +18.5 diopter lens was exchanged and surgeon believed a "power miss" and replaced with li61ao + 20.0 diopter.Also reported hoya lens nhr505r1 +21.5 was implanted on (b)(6) 2016 and a day after, on (b)(6) 2016 the patient developed myopic sight -4.00.The size of capsulorhexis was 5.L victus with intended target -2.00.Physician believes both hoya and b&l lenses were mislabeled and to be the most likely cause of the refractive error.The patient's current prognosis and treatment on (b)(6) 2017 (1 day post-op) is edema.

Brand Name
HOYA ISERT 250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch road
suite 250
chino hills CA 91709
MDR Report Key6294668
Report Number3006723646-2017-00001
Device Sequence Number13686149
Product Code HQL
UDI-Device Identifier04547480480817
UDI-Public04547480480817
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberHOYA 250 ISERT (+21.50 OD)
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/01/2017
Supplement Report FDA Received Date04/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;